MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406948
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During the atrial fibrillation procedure, the introducer got stuck in the femoral vein and broke apart.The lock tore and there was no resistance.The half of the introducer that was out of the patient was frayed on the end.The other half of the introducer was still in the patient's body, requiring vascular surgery for removal.A non-abbott merit medical snare was used and the other half of the introducer was successfully extracted.The introducer had several deformations due to the use of the one snare.There were no complications during the procedure and it was completed successfully.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath was received for evaluation.The sheath tubing had been torn and stretched into two sections.There were multiple bends and kinks throughout the distal and proximal sheath tubing sections.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the entrapment and sheath tubing damage remains unknown.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16445877
Report Number3005334138-2023-00074
Device Sequence Number5844416
Product Code DYB
UDI-Device Identifier05414734203531
UDI-Public05414734203531
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number406948
Device Catalogue Number406948
Device Lot Number8726190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown